Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 167, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 28, 2000, 5:17 AM CDT for Wells County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2000, 5:17 AM CDT (10:17 UTC)
- Expired
- Aug 28, 2000, 6:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wells County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 281018 SVRBIS NDC103-281115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 615 AM CDT * AT 517 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF HARVEY...OR ABOUT 68 MILES SOUTHEAST OF MINOT...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARVEY AT 530 AM CDT WELLSBURG AT 555 AM CDT HEIMDAL AT 600 AM CDT HAMBERG AT 605 AM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...STAY INSIDE UNTIL AFTER THE STORM HAS PASSED. LAT...LON 4784 10007 4761 10003 4762 9932 4785 9935 JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:20 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 28, 3:20 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 AM CDT MON AUG 28 2000 THE 3 SHORT RANGE MODELS AGREE IN MOVEMENT AND TIMING OF A SHORTWAVE THAT WILL TRANSIT NORTHERN ND TODAY. THE AVN AGREES BEST WITH CURRENT RADAR BY FORECASTING EARLY MORNING PRECIP FARTHER SOUTH THAN THE ETA OR NGM. LATER THIS MORNING AS THE FRONT ACCELERATES EASTWARD...THE AVN MAY BE IN ERROR BY NOT DEVELOPING A STRONGER SURFACE PRESSURE GRADIENT BEHIND THE FRONT. THE ETA AND NGM SEEM BETTER. A DEEP STRONG UPPER JET IN EXCESS OF 100 KTS WILL DRAG A SURFACE HIGH OVER THE REGION BY MIDNIGHT TONIGHT. DEWPTS IN THE WEST SHOULD PLUMMET TO THE 30S BY EVENING CAUSING EXCELLENT HARVESTING CONDITIONS BUT INCREASING CHANCE OF RANGELAND FIRES. FOR EXTENDED PERIOD...THE AVN FORECASTS THE NEXT SYSTEM TO ENTER WESTERN ND BY WEDNESDAY MORNING. THE CURRENT EXTENDED FORECAST STILL LOOKS GOOD. .BIS...NONE LM
In the hours before
Special weather statement, Aug 28, 2:20 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT...VALID UNTIL 320 AM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 220 AM CDT MON AUG 28 2000 NDZ001-009-017-280920- DIVIDE-MCKENZIE-WILLIAMS- INCLUDING THE CITIES OF CROSBY...WATFORD CITY...WILLISTON 220 AM CDT MON AUG 28 2000 .NOW... AT 215 AM CDT (115 AM MDT) LOCAL RADAR INDICATED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH AND ARE EXPECTED TO CONTINUE THROUGH THE COUNTIES OVERNIGHT. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATE RAIN...DANGEROUS LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. ASSID N
Special weather statement, Aug 28, 3:25 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT...VALID UNTIL 425 AM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 325 AM CDT MON AUG 28 2000 NDZ001-009-017-280925- DIVIDE-MCKENZIE-WILLIAMS- INCLUDING THE CITIES OF CROSBY...WATFORD CITY...WILLISTON 325 AM CDT MON AUG 28 2000 .NOW... AT 320 AM CDT(220 AM MDT)LOCAL RADAR INDICATED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. THESE STORMS ARE MOVING N4ORTHEAST AT 25 MPH AND ARE EXPECTED TO CONTINUE THROUGH THE COUNTIES OVERNIGHT. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATE RAIN AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. ASSID N
Local storm report, Aug 28, 4:35 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT MON AUG 28 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 AM MAX ND .75 INCH HAIL
08/28/00 MCLEAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
DEPUTY SHERIFF STATED
THAT THE HAIL WAS PILED
UP LIKE SNOW.Special weather statement, Aug 28, 5:00 AM CDT, 17 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281600- SEVERE WEATHER OUTLOOK...CORRECTED SPELLING... NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT MON AUG 28 2000 ...A FEW SEVERE STORMS EARLY THIS MORNING IN THE NORTH CENTRAL... FORECAST...SCATTERED SHOWERS AND THUNDERSTORMS HAVE SPREAD EAST OVER THE NORTHERN PART OF THE REGION AND A FEW STORMS WILL BE SEVERE IN THE NORTH CENTRAL THIS MORNING. THUNDERSTORMS WILL END BY EARLY AFTERNOON. DISCUSSION...A COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH DAKOTA EARLY THIS MORNING AND A FEW SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF IT. THE STORMS WILL BE ELEVATED AND LARGE HAIL IS THE MAJOR THREAT. SOME WIND DAMAGE IS ALSO LIKELY DUE TO THE FAST MOVEMENT OF THE STORMS. WEATHER SPOTTERS WILL BE NEEDED IN NORTH CENTRAL NORTH DAKOTA EARLY THIS MORNING. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. LM
Special weather statement, Aug 28, 5:00 AM CDT, 17 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT MON AUG 28 2000 ...A FEW SEVERE STORMS EARLY THIS MORNING IN THE NORTH CENTRAL... FORECAST...SCATTERED SHOWERS AND THUNDERSTORMS HAVE SPREAD EAST OVER THE NORTHERN PART OF THE REGION AND A FEW STORMS WILL BE SEVERE IN THE NORTH CENTRAL THIS MORNING. THUNDERSTORMS WILL END BY EARLY AFTERNOON. DISCUSSION...A COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH DAKOTA EARLY THIS MORNING AND A FEW SEVERE THUNDERSTORMS WILL DEVELOP AHEAD OF IT. THE STORMS WILL BE ELEVEATED AND LARGE HAIL IS THE MAJOR THREAT. SOME WIND DAMAGE IS ALSO LIKELY DUE TO THE FAST MOVEMENT OF THE STORMS. WEATHER SPOTTERS WILL BE NEEDED IN NORTH CENTRAL NORTH DAKOTA EARLY THIS MORNING. THIS PRODUCT IS FOR PLANNING PURPOSES ONLY. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATED FORECASTS. LM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:20 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 55 min |
| Aug 28, 3:57 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 63 min |
| Aug 28, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.